I'am still alive !!! :-)

Hi not been on for a while but read all posts daily. I'am doing much better now under Dr S's expert care. Now on 200mcg Levo daily. It has been a rocky road since I started treatment in May last year. To all newbies don't give up hope. I struggled with palpitations,anxiety etc but once I reached 100mcgs my body started to settled down. I think it is hard for a body to adapt to higher levels of thyroxine when depleted for years. It takes time and patience but you will all get there. I owe this site everything,without the fantastic support and advice I was given I would be suffering immensely. My best advice is "listen to your body",I refused at one point to reduce my dosage when my GP panicked with high T4 results as had no hyper symptoms and indeed eventually had to increase further. Love to you all xx

9 Replies

oldestnewest
  • Great news Shona64 - thanks for posting such a positive blog :) Thank goodness for Dr S and Dr P :) xx

  • They are heroes. X

  • That's brilliant news! Thanks for sharing. It's great to hear success stories :)

  • Thank you. It is thanks to this site and Dr S that I'am feeling almost human again :-)

  • Hi Shona,

    Yes, brilliant to hear you're doing much better :-) May I ask, when you talk about issues with palpitations and thyroxine, did you have these before starting thyroxine or only once you'd been taking it for a while? Also how long did you stay at each dose before increasing and did you go through any bad patches?

    Sorry for all the questions, only I am having issues with thyroxine and am trying to sort myself out :-)

    Thanks xx

  • Hi DF. I had terrible palpitations,anxiety before Thyroxine started. Seemed to worsen as my symptoms did. I increased at 25mcg doses every 4-6 weeks but relied on my symptoms to tell me. Between 50-75 mcgs was rocky and heart racing at times but think because I have antibodies my body was being attacked. Once I reached 100mcgs things settled and my neck swelling and discomfort diminished. It really is worth persevering as the higher I got the more my body and symptoms settled. Good luck xx

  • Thanks for your reply Shona. I do have a couple more questions for you though :-) Did you feel at any point that you were going backwards in terms of symptoms? And felt worse than you did at the beginning? Did you initially feel bad after a dose increase then sort of settle into it? Did you get any new symptoms with the thyroxine that eventually went? I'm so sorry, this must be like the spanish inquisition! I completely agree with the "listen to your body" advice and I'm wondering if maybe levo is not the way to go for me but need to investigate all avenues first :-) xx

  • Yes I did feel worse but think due to hypo progressing. Defo had adrenal fatigue as often felt very panicked and wired. With autoimmune attacks I often experienced rapid heart rate and sweating episodes in evenings but had them before treatment. I think once my body got used to extra thyroxine built up slowly these symptoms have all but gone. Hope this helps but don't hesitate to ask anything else as that's what helped me. Shona xx

  • Hi Shona,

    So glad to hear that you're still alive - and Kicking! x

    Thanks for this encouraging post as it seems 'shedloads' of folks struggle at first with starter doses of Levo which, at the beginning even seem worse than not having any treatment, as you say the body gets used to no treatment (which puts folks off as they don't feel any better).

    Just goes to show that Levo can work for some so don't give up hope. Thanks this is an inspiration to me too . Jane :D x

You may also like...